zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A theorem on average Liapunov functions. (English) Zbl 0542.34043
For a system of ordinary differential equations, J. Hofbauer [ibid. 91, 233-240 (1981; Zbl 0449.34039)] gave a criterion, framed in terms of an ’average’ Lyapunov function, for a compact set to be a repeller (in a certain strong sense). From the point of view of applications this criterion is extremely useful, as it is often considerably easier to find an average Lyapunov function than a Lyapunov function in the usual sense. The aim of this paper is to increase the range of applicability of Hofbauer’s result by removing certain unnecessary technical restrictions. Our result is illustrated by applying it to prove a rather strong coexistence criterion for an ecological system.

MSC:
34D20Stability of ODE
92D25Population dynamics (general)
References:
[1]Amann, E., Hofbauer, J.: Permanence in Lotka?Volterra and replicator equations. In: Lotka?Volterra Approach in Dynamic Systems. Proc. Conf. Wartburg, G. D. R. 1984. (Peschel, M., ed.) Berlin: Akademie-Verlag. (To appear.)
[2]Bhatia, N. P., Hajek, O.: Local Semi-Dynamical Systems. Lecture Notes Math.90. Berlin-Heidelberg-New York: Springer. 1969.
[3]Freedman, H.I., Waltman, P.: Persistence in models of three interacting predator-prey populations. Math. Biosci.68, 213-231 (1984). · Zbl 0534.92026 · doi:10.1016/0025-5564(84)90032-4
[4]Harrison, G. W.: Global stability of predator-prey interactions. J. Math. Biol.8, 159-171 (1979). · Zbl 0425.92009 · doi:10.1007/BF00279719
[5]Hewitt, E., Stromberg, K.: Real and Abstract Analysis. Berlin-Heidelberg-New York: Springer. 1965.
[6]Hofbauer, J.: A general cooperation theorem for hypercycles. Mh. Math.91, 233-240 (1981). · Zbl 0449.34039 · doi:10.1007/BF01301790
[7]Hsu, S. B.: On global stability of a predator-prey system. Math. Biosci.39, 1-10 (1978). · Zbl 0383.92014 · doi:10.1016/0025-5564(78)90025-1
[8]Hsu, S. B.: Predator-mediated coexistence and extinction. Math. Biosci.54, 231-248 (1981). · Zbl 0456.92020 · doi:10.1016/0025-5564(81)90088-2
[9]Hutson, V.: Predator mediated coexistence with a switching predator. Math. Biosci.68, 233-246 (1984). · Zbl 0534.92027 · doi:10.1016/0025-5564(84)90033-6
[10]Hutson, V., Vickers, G. T.: A criterion for permanent coexistence of species, with an application to a two-prey one-predator system. Math. Biosci.63, 253-269 (1983). · Zbl 0524.92023 · doi:10.1016/0025-5564(82)90042-6
[11]Hutson, V., Moran, W.: Persistence of species obeying difference equations. J. Math. Biol.15, 203-231 (1982). · Zbl 0495.92015 · doi:10.1007/BF00275073
[12]Sigmund, K., Schuster, P.: Permanence and uninvadability for deterministic population models. In: Stochastic Phenomena and Chaotic Behaviour in Complex Systems (Schuster, P., ed.), pp.173-184. Springer Series in Synergetics. Vol. 21. Heidelberg-Berlin-New York: Springer. 1984.